Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 22, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Oct 13, 2012, 3:46 AM EDT. It took effect at Oct 13, 2012, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2012, 3:46 AM EDT (07:46 UTC)
- In effect from
- Oct 13, 2012, 11:00 AM EDT
- Expired
- Oct 13, 2012, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
113 WWUS72 KMLB 130746 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 346 AM EDT SAT OCT 13 2012 FLZ047-054-059-064-147-140000- /O.NEW.KMLB.LW.Y.0022.121013T1500Z-121014T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH... FORT PIERCE...HOBE SOUND...TITUSVILLE 346 AM EDT SAT OCT 13 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...NORTHEAST WINDS WILL INCREASE UP TO AROUND 20 MPH ALONG THE COAST WITH GUSTS UP TO 25 MPH FROM LATE MORNING INTO THE AFTERNOON. * IMPACTS...THESE WINDS WILL MAKE BOATING CONDITIONS DANGEROUS ACROSS AREA LAKES AND THE INTRACOASTAL WATERWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ WEITLICH
1 follow-up statement
730 WWUS72 KMLB 131853 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 253 PM EDT SAT OCT 13 2012 FLZ047-054-059-064-147-140000- /O.CON.KMLB.LW.Y.0022.000000T0000Z-121014T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH... FORT PIERCE...HOBE SOUND...TITUSVILLE 253 PM EDT SAT OCT 13 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHEAST WINDS AROUND 20 MPH WITH GUSTS UP TO 25 MPH WILL CONTINUE THROUGH SUNSET. BREEZY CONDITIONS WITH WINDS 10 TO 15 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS ALONG THE IMMEDIATE COAST. * IMPACTS...THESE WINDS WILL MAKE BOATING CONDITIONS DANGEROUS ACROSS AREA LAKES AND THE INTRACOASTAL WATERWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 13, 3:24 AM EDT, 22 minutes earlier.
Area forecast discussion, Oct 13, 3:24 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
324 AM EDT SAT OCT 13 2012
.DISCUSSION...
...HAZARDOUS BOATING CONDITIONS AND VERY ROUGH SURF ALONG THE COAST
THROUGH THE WEEKEND...
TODAY/TONIGHT...TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE ALONG
THE EASTERN U.S. SEABOARD AND TD PATTY EAST OF THE BAHAMAS WILL
MAINTAIN AN ELEVATED NORTHEAST WIND FLOW OVER THE REGION. WILL AGAIN
ISSUE A LAKE WIND ADVISORY FOR COASTAL AREAS SOUTH OF VOLUSIA COUNTY
WHERE SUSTAINED WINDS ARE EXPECTED TO REACH AROUND 20 MPH AND BECOME
GUSTY INTO THE AFTERNOON. ELSEWHERE BREEZY CONDS WITH WIND SPEEDS
BETWEEN 15 TO 20 MPH ARE GENERALLY EXPECTED. SLIGHTLY STRONGER LOW
LEVEL WINDS AND INCREASED MOISTURE MAY HELP GENERATE A FEW ONSHORE
MOVING SHOWERS MAINLY ALONG THE COAST TODAY AND CONTINUING INTO
TONIGHT. WILL KEEP A SLIGHT CHANCE OF SHOWERS MENTIONED ALONG THE
COAST FOR THIS ACTIVITY.
HIGHS WILL REMAIN NEAR NORMAL WITH VALUES RANGING FROM THE LOW TO
MID 80S. ELEVATED ONSHORE FLOW OVERNIGHT WILL KEEP TEMPS ALONG THE
COAST MORE MILD WITH LOWS IN THE LOW/MID 70S. FARTHER INLAND MIN
TEMPS WILL REACH THE UPPER 60S/NEAR 70.
SUN... SURFACE HIGH PRESSURE RIDGE FROM THE ATLANTIC TO THE
MIDDLE ATLANTIC COAST WILL START TO WEAKEN AS FRONTAL BOUNDARY
MOVES OUT OF THE MID SECTION OF THE COUNTRY. BREEZY ONSHORE FLOW
WILL CONTINUE THOUGH...ESPECIALLY IN THE SOUTH AS A RESULT OF
REMNANT INVERTED TROUGH LEFT OVER FROM PATTY...WHICH SHOULD BE MOVING
ACROSS THE FLORIDA STRAITS. ENOUGH MOISTURE IS EXPECTED FOR A
CHANCE OF SHOWERS ACROSS THE SOUTH AND SLIGHT CHANCE ELSEWHERE.
MON...THE RIDGE TO OUR NORTH WILL DISSIPATE AS FRONTAL TROUGH MOVES
ACROSS THE SOUTHEAST STATES. LOCAL WIND FIELDS WILL BE LIGHT AND
EXPECT A MORE DISTINCT SEA BREEZE TO PUSH INLAND DURING THE
AFTERNOON. WITH RESIDUAL MOISTURE IN PLACE ACROSS MUCH OF THE
AREA AND HEIGHT FALLS ASSOCIATED WITH APPROACHING SHORTWAVE
TROUGH...THERE SHOULD BE A LOW CHANCE OF SHOWERS.
TUE-SAT...FRONTAL BOUNDARY WILL PASS TO THE SOUTH AND EAST OF THE
AREA ON TUE. THE ASSOCIATED COOLING IS WEAKER THAN THE MODEL
RUN 24 HOURS AGO. EXPECT ENOUGH DRYING TO KEEP POPS OUT OF THE
FORECAST TUE...BUT THE GFS DOES INDICATE LIGHT QPF ACROSS THE
SOUTH.
A MUCH WEAKER HIGH PRESSURE RIDGE WILL FOLLOW THIS FRONT AND
GRADUALLY SAG INTO FLORIDA THROUGH LATE WEEK AS THE NEXT FRONTAL
BOUNDARY MOVES OUT OF THE MID SECTION OF THE COUNTRY TO THE
EASTERN SEABOARD. THE GFS INDICATES A SHORTWAVE TROUGH MOVING
ACROSS THE GULF ON WED WITH CHANCE POPS ACROSS THE SOUTH...WHILE
THE ECMWF IS A LITTLE SLOWER. WILL MENTION 20 POPS FOR THU...BUT
THE TIMING MAY NEED ADJUSTMENT IN FUTURE FORECASTS. POPS LOOK TOO
LOW TO MENTION LATE IN THE WEEK AS WEAK HIGH PRESSURE RIDGE ACROSS
THE AREA DISSIPATES AND WEAKENING FRONTAL BOUNDARY APPROACHES.
THERE SHOULD BE A FEW MORNINGS WITH LOW-MID 60S LOWS ACROSS THE
NORTH DURING MID WEEK...BUT STILL MID-UPPER 60S IN THE SOUTH.
HIGH TEMPS WILL MOSTLY BE IN THE LOWER-MID 80S WITH MID-UPPER 80S
CONTINUING ACROSS THE SOUTH.
&&
.AVIATION...VFR CONDS TO CONTINUE NEXT 24 HOURS. BREEZY NORTHEAST
WINDS EXPECTED OVER THE AREA WITH WIND SPEEDS BTW 14-17 KTS AND
GUSTS AS HIGH AS 20-25 KTS INTO THE AFT.
&&
.MARINE...
TODAY/TONIGHT...HAZARDOUS BOATING CONDITIONS WILL CONTINUE OVER THE
AREA WITH NORTHEAST WINDS UP TO 20-25 KTS AND SEAS BUILDING UNDER A
LONG FETCH UP TO 8-10 FT OFFSHORE. ADDED NEARSHORE WATERS OF VOLUSIA
COUNTY TO THE ONGOING SMALL CRAFT ADVISORY BEGINNING MID MORNING
TODAY.
SUN...BREEZY ONSHORE FLOW WILL CONTINUE WITH POSSIBLY A LITTLE EASING
STARTING IN THE NORTH...HOWEVER THE COMBINATION OF WINDS/SEAS WILL
NECESSITATE A SMALL CRAFT ADVISORY. EXPECT SCATTERED SHOWERS
ESPECIALLY ACROSS THE SOUTH.
MON-WED...WINDS WILL DIMINISH MON AS FRONTAL TROUGH APPROACHES BUT
SEAS MAY REMAIN NEAR 7 FEET OFFSHORE. WINDS WILL FRESHEN OUT OF
THE NORTH TUE BEHIND COOL FRONT BUT NOT ANTICIPATING NEED FOR AN
ADVISORY EXCEPT POSSIBLY MARGINALLY HAZARDOUS CONDITIONS IN THE
GULF STREAM. THE PRESSURE GRADIENT SHOULD DIMINISH QUICKLY BEHIND
THE FRONT ON WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 83 71 88 72 / 20 20 20 20
MCO 85 69 90 71 / 10 10 20 20
MLB 84 76 87 74 / 20 20 20 20
VRB 84 77 88 75 / 20 20 30 20
LEE 86 67 90 70 / 10 10 20 10
SFB 85 69 90 72 / 10 10 20 20
ORL 85 70 90 72 / 10 10 20 10
FPR 84 77 87 76 / 20 20 30 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN
BREVARD-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT SUNDAY
FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM...WEITLICH
LONG TERM....LASCODY
AVIATION...99Hazardous weather outlook, Oct 12, 8:00 PM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 800 PM EDT FRI OCT 12 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-131200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 800 PM EDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... NORTH TO NORTHEAST WINDS AROUND 20 KNOTS WILL BUILD SEAS TO 7 FEET IN THE GULF STREAM AND IN THE OFFSHORE WATERS AND 5 TO 7 FEET FROM IN THE NEARSHORE WATERS FROM CAPE CANAVERAL TO JUPITER INLET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTHEAST WINDS AROUND 20 KNOTS WILL CONTINUE TO GENERATE HAZARDOUS BOATING CONDITIONS ACROSS MUCH OF THE COASTAL WATERS THROUGH THE WEEKEND WITH ROUGH SURF ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.